Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Conditions imposed by tacnodes and cusps


Author: Joaquim Roé
Journal: Trans. Amer. Math. Soc. 353 (2001), 4925-4948
MSC (1991): Primary 14C20; Secondary 14H20, 14J26, 14H50, 14C05
DOI: https://doi.org/10.1090/S0002-9947-01-02740-4
Published electronically: April 18, 2001
MathSciNet review: 1852087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

The study of linear systems of algebraic plane curves with fixed imposed singularities is a classical subject which has recently experienced important progress. The Horace method introduced by A. Hirschowitz has been successfully exploited to prove many $H^1$-vanishing theorems, even in higher dimension. Other specialization techniques, which include degenerations of the plane, are due to Z. Ran and C. Ciliberto and R. Miranda. G. M. Greuel, C. Lossen and E. Shustin use a local specialization procedure together with the Horace method to give the first asymptotically proper general existence criterion for singular curves of low degree. In this paper we develop a specialization method which allows us to compute the dimension of several linear systems as well as to substantially improve the bounds given by Greuel, Lossen and Shustin for curves with tacnodes and cusps.


References [Enhancements On Off] (What's this?)

  • 1. Alexander, J. Hirschowitz, A., Interpolation on Jets J. Alg., 192 (1997), 412-417. MR 98i:14052
  • 2. Barkats, D., Variétés des courbes planes à noeuds et à cusps, in: Algebraic Geometry, Peter E. Newstead, ed., Lect. Notes Pure App. Math. 200, M. Dekker 1988, pp. 25-35. MR 99j:14028
  • 3. Briançon, J., Description de $\Hilb^n \mathbb{C}\{x,y\}$, Inventiones Math. 41 (1977), 45-89. MR 56:15637
  • 4. Casas-Alvero, E., Infinitely near imposed singularities and singularities of polar curves, Math. Ann. 287 (1990), 429-454. MR 91h:14002
  • 5. Casas-Alvero, E., Singularities of plane curves, London Math. Soc. Lecture Notes Series, 276, Cambridge Univ. Press, Cambridge, 2000. CMP 2001:01
  • 6. Catalisano, M.V., Gimigliano, A. On curvilinear subschemes of $\mathbb P^2$ J. Pure App. Algebra 93 (1994), 1-14. MR 95f:14011
  • 7. Ciliberto, C. Miranda, R., Interpolation on Curvilinear Schemes, J. Alg. 203 (1998) 677-678. MR 99b:14047
  • 8. Ciliberto, C. Miranda, R., Degenerations of planar linear systems, Journal Reine Ang. Math. 501 (1998) 191-220. MR 2000m:14005
  • 9. Ciliberto, C. Miranda, R., Linear systems of plane curves with base points of equal multiplicity, (1998) Trans. Amer. Math. Soc. 352 (2000), 4037-4050. MR 2000m:14006
  • 10. Enriques, F., Chisini, O., Lezioni sulla teoria geometrica delle equazioni e delle funzioni algebriche, N. Zanichelli, Bologna 1915, Reprint, 1985. MR 90b:01106a
  • 11. Evain, L. Collisions de trois gros points sur une surface algébrique, thesis, Nice 1997.
  • 12. Evain, L., Une minoration du degré des courbes planes à singularités imposées, Preprint ENS Lyon, 212 (1997), 1-17.
  • 13. Fogarty, J., Algebraic families on an algebraic surface, Amer. J. Math 10 (1968) 511-521. MR 38:5778
  • 14. Greuel, G.M., Lossen, C., and Shustin, E., Plane curves of minimal degree with prescribed singularities, Inventiones Math. 133 (1998), 539-580. MR 99g:14035
  • 15. Greuel, G.M., Lossen, C., and Shustin, E., Castelnuovo function, zero-dimensional schemes and singular plane curves, J. Alg. Geom. 9 (2000), 663-710. CMP 2000:16
  • 16. Grothendieck, A., Dieudonné, J., Eléments de géométrie algébrique. IV, Inst. Hautes Etudes Sci. Publ. Math. 32 (1967).
  • 17. Harbourne, B., Complete linear systems on rational surfaces, Trans. Amer. Math. Soc. 289 (1985) 213-226. MR 86h:14030
  • 18. Harbourne, B., The geometry of rational surfaces and Hilbert functions of points in the plane, Can. Math. Soc. Conf. Proc. vol. 6 (1986) 95-111. MR 87k:14041
  • 19. Harbourne, B., Iterated blow-ups and moduli for rational surfaces, in: A. Holme and R. Speiser, eds., Algebraic Geometry Sundance 1986, LNM 1311, Springer 1988, pp. 101-117. MR 90b:14009
  • 20. Harbourne, B., Rational surfaces with $K^2>0$, Proc. Amer. Math. Soc. 124 (1996) 727-733. MR 96f:14045
  • 21. Harbourne, B., Anticanonical rational surfaces, Trans. Amer. Math. Soc. 349 (1997) 1191-1208. MR 97f:14007
  • 22. Hartshorne, B., Algebraic Geometry, GTM 52, Springer 1977.
  • 23. Hirschowitz, A., La méthode d'Horace pour l'interpolation à plusieurs variables, Manuscripta Math. 50 (1985), 337-388. MR 86j:14013
  • 24. Hirschowitz, A., Une conjecture pour la cohomologie des diviseurs sur les surfaces rationnelles generiques, J. Reine Angew. Math 397 (1989), 208-213. MR 90g:14021
  • 25. Iarrobino, A. Punctual Hilbert Schemes, Mem. Amer. Math. Soc. 10 (1977). MR 58:5667
  • 26. Kleiman, S.L., Multiple-point formulas I: Iteration, Acta Math. 147 (1981), 13-49. MR 83j:14006
  • 27. Lossen, C., New asymptotics for the existence of plane curves with prescribed singularities, Comm. in Algebra 27 (1999), 3263-3282. MR 2000e:14037
  • 28. Miranda, R., Linear systems of plane curves, Notices of the Amer. Math. Soc. 46, 2, (1999), 192-202. MR 99m:14012
  • 29. Nobile, A., Villamayor, O., Equisingular stratifications associated to families of planar ideals, J. Alg. 193 (1997), 239-259. MR 98i:14005
  • 30. Paxia, G., On flat families of fat points, Proc. Amer. Math. Soc. 112 (1991), 19-23. MR 91m:14008
  • 31. Ran, Z., Curvilinear enumerative geometry, Acta Math. 155 (1985), 81-101. MR 86m:14040
  • 32. Ran, Z., Enumerative geometry of singular plane curves, Inventiones Math. 97 (1989), 447-465. MR 90g:14039
  • 33. Roé, J., On the existence of plane curves with imposed multiple points, to appear in J. Pure App. Algebra
  • 34. Shustin, E., Smoothness of equisingular families of plane algebraic curves, Int. Math. Res. Notices (1997), 67-82. MR 97j:14031
  • 35. Zariski, O., Algebraic Surfaces, 2nd. suppl. ed., Ergebnisse 61, Springer-Verlag, 1971. MR 57:9695
  • 36. Zariski, O., Le problème des modules pour les branches planes, Hermann, 1986. MR 88a:14031

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14C20, 14H20, 14J26, 14H50, 14C05

Retrieve articles in all journals with MSC (1991): 14C20, 14H20, 14J26, 14H50, 14C05


Additional Information

Joaquim Roé
Affiliation: Departament d’Àlgebra i Geometria, Universitat de Barcelona, Gran Via, 585, E-08007, Barcelona
Email: jroevell@cerber.mat.ub.es

DOI: https://doi.org/10.1090/S0002-9947-01-02740-4
Received by editor(s): July 5, 1999
Received by editor(s) in revised form: April 13, 2000
Published electronically: April 18, 2001
Additional Notes: Partially supported by CIRIT 1997FI-00141, CAICYT PB95-0274, and “AGE-Algebraic Geometry in Europe" contract no. ERB940557
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society